MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP352H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/16/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: were there patient consequences? if yes, please specify.Was there any change in the patient¿s post-operative care due to the prolonged procedure? did any needle piece(s) fall into the patient? if yes, was\were the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece(s)? was there any additional tissue damage as a result of searching for the needle piece(s)? if not retrieved, in what tissue structure the needle piece(s) were retained? what is the surgeon's opinion of the possibility of the needle piece(s) being retained in the patient? are there any plans to continue searching for the needle inside the patient or any different post op treatment? please provide details.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Contacted with the sales rep today via phone, please refer to event description and other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2024 and suture was used.At 23:17 pm, the patient underwent surgery due to fetal active period stagnation.The surgery went smoothly, the fetus was delivered smoothly, and the suture was sutured layer by layer.At 0:15, the doctor sutured the tendon sheath layer with suture.When the 8th stitch was sutured, the problem of pulling off suture needle happened.After careful inspection of the suture needle, it was found that the needle tail was about 1mm missing.The needle finder was repeatedly used to find it, and the suture surface was touched by hand to find it, but no broken needle was found.Considering that the 1mm broken needle could not be found and located by the bedside machine, and the patient had closed the abdomen layer by layer to the tendon sheath layer, the incision was repeatedly rinsed with saline and finally closed.The broken needle delayed the operation process by about 40 minutes, increased the risk of infection for the patient, and caused anxiety to the medical staff.During the surgery, the suture was used according to the instructions, and there were no situations such as clamping the needle tail.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL+ VIO 27IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20461468
Report Number2210968-2024-10776
Device Sequence Number8768338
Product Code GAM
UDI-Device Identifier10705031052635
UDI-Public(01)10705031052635(17)281031(10)TM2ABZ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP352H
Device Lot NumberTM2ABZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale